Someone Answer the Phone

Discussion in 'Introduce Yourself' started by cosmicventure, May 6, 2015.

tinnitus forum
    1. cosmicventure

      cosmicventure Member

      Tinnitus Since:
      My tinnitus started a few years ago during and after a stay in the hospital for a bad case of MRSA. The side effects for some of the antibiotics they used is Tinnitus or perhaps it was the infection itself. They pumped me full of them for over fourteen days ( it seemed like gallons ) to kill the infection. The doctors said, "it will eventually go away" but three years later the Tinnitus is worse than ever. The drugs saved my life but the Tinnitus is awful.
      Hopefully someday soon there will be a cure. Good luck to us all.
      • Hug Hug x 1
    2. Brianna
      No Mood

      Brianna Member Benefactor

      US, NC (the progressive part :) )!
      Tinnitus Since:
      Cause of Tinnitus:
      No clue - too many causes.
      You must've been to our local hospital where MRSA seems all too common and I'm doing my best to stay out of there. (I'm sort of kidding.)

      I see tinnitus and reasons for it etched in a large dartboard in my mind. Each number and bullseye has a cause for tinnitus but figuring out the correct cause is like taking a dart, ill-balanced, and throwing it at the board. Did antibiotics cause the tinnitus or was it something else or a combination of bad things? If the MRSA wasn't in the hospital would you still have gotten a bad case of tinnitus? I dunno.

      Sorry your tinnitus is awful. Wish I could say something positive to make you feel better but I'm at a loss.
      • Agree Agree x 1
    3. Kaelon

      Kaelon Member Benefactor Team Tech Team Awareness Team Research

      Boston, Mass.
      Tinnitus Since:
      Cause of Tinnitus:
      Muscle Spasms
      I'm really sorry to hear that, @cosmicventure. I'm assuming that vancomycin, or one of its relative antibiotics, were used and that you had to use dosages far in excess of the therapeutic levels, in order to save your life. Do you have any other side effects, other than the tinnitus? Like hearing impairment, or (in the early days after you left the hospital, especially) loss of balance that eventually goes away? Those tend to be very common with true ototoxic reactions.

      Permanent tinnitus through ototoxicity is super-rare, but the -mycin drugs are one of the known causes -- when the levels given to patients far exceed safe levels. Sometimes, it's unavoidable: your body needs it to survive and stave off the MRSA. In other cases, MRSA just causes an abscess that can be generally controlled therapeutically without pumping large quantities into your bloodstream.

      How loud is your tinnitus? What does it sound like? Can you do anything to affect it?
    4. gary

      gary Member Benefactor

      Macomb, MI. USA
      Tinnitus Since:
      Cause of Tinnitus:
      Who Knows
      Hi Cos, Nice avatar of M-31
    5. cosmicventure

      cosmicventure Member

      Tinnitus Since:
      Thanks for the replies.

      Yes, it was vancomycin it seemed like it was used by the gallon. The MRAS was probably from the local gym and was originally miss diagnosed as shingles by my regular doctor and he prescribed some pills to relive the symptoms. Unfortunately by the time it was realized it was not the shingles the MRAS was in a severe stage, had to check into a hospital for treatment and isolation.

      Some days are louder than others with a buzzing hissing noise. Nothing seems to affect it other than trying to stay calm and ignore the noise. Right now just waiting for a cure. Must stay positive.

    6. billie48

      billie48 Member Benefactor Hall of Fame Ambassador Team Research

      Vancouver, Canada
      Tinnitus Since:
      Your thread title brings a smile to my face. I heard that from 'Captain Kirk' William Shatner. He told David Letterman in a show the same thing 'Somebody answer the phone' (in a joking way) right after his ears got wasted by an pre-matured explosion close to him & Nimroy in a Star Trek set.

      I hope you get better. There are treatments coming up like AM-101 and Autifony, even Trobalt (being discussed heavily on TT). In the mean time before these drugs are working to cure T, all we can do is to learn to accept our T reality and try to live a normal life. All the best and God bless.
      • Like Like x 1

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.